Stochastic calculus and martingales on trees

Jean Picard

Annales de l'I.H.P. Probabilités et statistiques (2005)

  • Volume: 41, Issue: 4, page 631-683
  • ISSN: 0246-0203

How to cite


Picard, Jean. "Stochastic calculus and martingales on trees." Annales de l'I.H.P. Probabilités et statistiques 41.4 (2005): 631-683. <>.

author = {Picard, Jean},
journal = {Annales de l'I.H.P. Probabilités et statistiques},
keywords = {semimartingales on trees; martingales with jumps; coupling of diffusion; harmonic maps; energy},
language = {eng},
number = {4},
pages = {631-683},
publisher = {Elsevier},
title = {Stochastic calculus and martingales on trees},
url = {},
volume = {41},
year = {2005},

AU - Picard, Jean
TI - Stochastic calculus and martingales on trees
JO - Annales de l'I.H.P. Probabilités et statistiques
PY - 2005
PB - Elsevier
VL - 41
IS - 4
SP - 631
EP - 683
LA - eng
KW - semimartingales on trees; martingales with jumps; coupling of diffusion; harmonic maps; energy
UR -
ER -


  1. [1] R. Abraham, L. Serlet, Poisson snake and fragmentation, Electron. J. Probab.7 (2002) 1-15, electronic. Zbl1015.60046MR1943890
  2. [2] M. Arnaudon, Barycentres convexes et approximations des martingales continues dans les variétés, in: Séminaire de Probabilités, XXIX, Lecture Notes in Math., vol. 1613, Springer, Berlin, 1995, pp. 70-85. Zbl0837.58037MR1459450
  3. [3] M. Arnaudon, Differentiable and analytic families of continuous martingales in manifolds with connection, Probab. Theory Related Fields108 (1997) 219-257. Zbl0883.60043MR1452557
  4. [4] M. Barlow, J. Pitman, M. Yor, On Walsh's Brownian motions, in: Séminaire de Probabilités, XXIII, Lecture Notes in Math., vol. 1372, Springer, Berlin, 1989, pp. 275-293. Zbl0747.60072MR1022917
  5. [5] N. Bouleau, F. Hirsch, Dirichlet Forms and Analysis on Wiener Space, Studies in Mathematics, vol. 14, de Gruyter, 1991. Zbl0748.60046MR1133391
  6. [6] Z.Q. Chen, On reflected Dirichlet spaces, Probab. Theory Related Fields94 (2) (1992) 135-162. Zbl0767.60073MR1191106
  7. [7] R.W.R. Darling, Martingales in manifolds – Definition, examples and behaviour under maps, in: Azéma J., Yor M. (Eds.), Séminaire de Probabilités, XVI, Supplément: Géométrie différentielle stochastique, Lecture Notes in Math., vol. 921, Springer, Berlin, 1982, pp. 217-236. Zbl0482.58035MR658727
  8. [8] C. Dellacherie, P.A. Meyer, Probabilités et potentiel, Chapitres V à VIII, Hermann, 1980. Zbl0464.60001MR566768
  9. [9] J. Eells, B. Fuglede, Harmonic Maps between Riemannian Polyhedra, Cambridge Tracts in Mathematics, vol. 142, Cambridge University Press, Cambridge, 2001. Zbl0979.31001MR1848068
  10. [10] M. Émery, Stochastic Calculus in Manifolds, Universitext, Springer, 1989. Zbl0697.60060MR1030543
  11. [11] M. Émery, G. Mokobodzki, Sur le barycentre d'une probabilité dans une variété, in: Séminaire de Probabilités, XXV, Lecture Notes in Math., vol. 1485, Springer, Berlin, 1991, pp. 220-233. Zbl0753.60046MR1187782
  12. [12] M. Émery, W.A. Zheng, Fonctions convexes et semimartingales dans une variété, in: Seminar on Probability, XVIII, Lecture Notes in Math., vol. 1059, Springer, Berlin, 1984, pp. 501-518. Zbl0543.58029MR770977
  13. [13] S.N. Evans, Snakes and spiders: Brownian motion on R-trees, Probab. Theory Related Fields117 (3) (2000) 361-386. Zbl0959.60070MR1774068
  14. [14] M. Fukushima, Y. Ōshima, M. Takeda, Dirichlet Forms and Symmetric Markov Processes, de Gruyter Studies in Mathematics, vol. 19, Walter de Gruyter, Berlin, 1994. Zbl0838.31001MR1303354
  15. [15] J. Jost, Equilibrium maps between metric spaces, Calc. Var. Partial Differential Equations2 (2) (1994) 173-204. Zbl0798.58021MR1385525
  16. [16] J. Jost, Riemannian Geometry and Geometric Analysis, Universitext, Springer-Verlag, Berlin, 1995. Zbl0828.53002MR1351009
  17. [17] J. Jost, Generalized Dirichlet forms and harmonic maps, Calc. Var. Partial Differential Equations5 (1) (1997) 1-19. Zbl0868.31009MR1424346
  18. [18] W.S. Kendall, Probability, convexity, and harmonic maps with small image I: Uniqueness and fine existence, Proc. London Math. Soc.61 (3) (1990) 371-406. Zbl0675.58042MR1063050
  19. [19] W.S. Kendall, Probability, convexity and harmonic maps II: Smoothness via probabilistic gradient inequalities, J. Funct. Anal.126 (1) (1994) 226-257. Zbl0808.60058MR1305069
  20. [20] N.J. Korevaar, R.M. Schoen, Sobolev spaces and harmonic maps for metric space targets, Comm. Anal. Geom.1 (3–4) (1993) 561-659. Zbl0862.58004MR1266480
  21. [21] W.B. Krebs, Brownian motion on the continuum tree, Probab. Theory Related Fields101 (3) (1995) 421-433. Zbl0822.60069MR1324094
  22. [22] J.-F. Le Gall, A class of path-valued Markov processes and its applications to superprocesses, Probab. Theory Related Fields95 (1) (1993) 25-46. Zbl0794.60076MR1207305
  23. [23] J.-F. Le Gall, Spatial Branching Processes, Random Snakes and Partial Differential Equations, Lectures in Mathematics, ETH Zürich, Birkhäuser Verlag, Basel, 1999. Zbl0938.60003MR1714707
  24. [24] P.A. Meyer, Géométrie stochastique sans larmes, in: Azéma J., Yor M. (Eds.), Séminaire de Probabilités, XV, Lecture Notes in Math., vol. 850, Springer, Berlin, 1981, pp. 44-102. Zbl0459.60046MR622555
  25. [25] J. Picard, Martingales on Riemannian manifolds with prescribed limit, J. Funct. Anal.99 (2) (1991) 223-261. Zbl0758.60051MR1121614
  26. [26] J. Picard, Barycentres et martingales sur une variété, Ann. Inst. Henri Poincaré Probab. Stat.30 (4) (1994) 647-702. Zbl0817.58047MR1302764
  27. [27] J. Picard, Smoothness of harmonic maps for hypoelliptic diffusions, Ann. Probab.28 (2) (2000) 643-666. Zbl1044.58045MR1782269
  28. [28] J. Picard, The manifold valued Dirichlet problem for symmetric diffusions, Potential Anal.14 (2001) 53-72. Zbl0970.58022MR1810798
  29. [29] D. Revuz, M. Yor, Continuous Martingales and Brownian Motion, Grundlehren der Mathematischen Wissenschaften, vol. 293, Springer-Verlag, Berlin, 1991. Zbl0731.60002MR1083357
  30. [30] C. Stricker, Semimartingales et valeur absolue, in: Séminaire de Probabilités, XIII, Lecture Notes in Math., vol. 721, Springer, Berlin, 1979, pp. 472-477. Zbl0408.60048MR544816
  31. [31] K.-T. Sturm, A semigroup approach to harmonic maps, preprint. MR2140797
  32. [32] K.-T. Sturm, Nonlinear martingale theory for processes with values in metric spaces of nonpositive curvature, Ann. Probab.30 (3) (2002) 1195-1222. Zbl1017.60050MR1920105
  33. [33] B. Tsirelson, Triple points: from non-Brownian filtrations to harmonic measures, Geom. Funct. Anal.7 (6) (1997) 1096-1142. Zbl0902.31004MR1487755
  34. [34] J. Walsh, A diffusion with a discontinuous local time, Astérisque52–53 (1978) 37-45. 
  35. [35] M. Yor, Some Aspects of Brownian Motion. Part II, Lectures in Mathematics, ETH Zürich, Birkhäuser Verlag, Basel, 1997. Zbl0880.60082MR1442263

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.